A hyperbolic model of optimal cash balances

van der Burg, John, Song, Xiaojing and Tippett, Mark (2019) A hyperbolic model of optimal cash balances. The European Journal of Finance, 25 (2). pp. 101-115. ISSN 1351-847X

[img] PDF (Accepted manuscript) - Submitted Version
Restricted to Repository staff only until 11 December 2019.

Download (688kB) | Request a copy


    We develop a hyperbolic cash management model based on the Pearson Type IV probability density which minimises extreme variations in firm cash balances. Since the moments for the Type IV probability density are in general undefined and maximum likelihood estimation is compromised by the non-algebraic nature of the Type IV normalising constant, parameter estimation is implemented using the minimum method. Empirical analysis shows that the Type IV density is highly compatible with the quarterly cash flow data of a randomly selected sample of 100 large U.S. corporations. In contrast, around 60% of the 100 corporations return Jarque–Bera test statistics which are incompatible with the Gaussian probability density.

    Item Type: Article
    Uncontrolled Keywords: cash balance,hyperbolic,hamilton–jacobi–bellman equation,pearson type iv probability density
    Faculty \ School: Faculty of Social Sciences > Norwich Business School
    Depositing User: LivePure Connector
    Date Deposited: 23 Aug 2018 11:32
    Last Modified: 09 Apr 2019 13:33
    URI: https://ueaeprints.uea.ac.uk/id/eprint/68115
    DOI: 10.1080/1351847X.2018.1482834

    Actions (login required)

    View Item